Alert archive / Minnesota / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 118, NWS Twin Cities, MN

August 10, 2020Freeborn County, Steele County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 10, 2020, 8:36 AM CDT for Freeborn County, Steele County, Minnesota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2020, 8:36 AM CDT (13:36 UTC)
Expired
Aug 10, 2020, 9:04 AM CDT
In force
28 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Freeborn County, MN, Steele County, MN

The radar

The Minneapolis radar (KMPX), 106 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 1.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2020-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2020-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-311 J/kg
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted.

983 
WUUS53 KMPX 101336
SVRMPX
MNC047-147-101415-
/O.NEW.KMPX.SV.W.0118.200810T1336Z-200810T1415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
836 AM CDT Mon Aug 10 2020

The National Weather Service in The Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Northeastern Freeborn County in south central Minnesota...
  Steele County in south central Minnesota...

* Until 915 AM CDT.

* At 836 AM CDT, a severe thunderstorm was located over New Richland,
  or 17 miles southwest of Owatonna, moving east at 30 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Owatonna, Blooming Prairie, Ellendale, Geneva, Hollandale, Lemond,
  Merton, Hope, Steele Center, Bixby and Owatonna Airport.

This includes the following highways...
 Interstate 35 between mile markers 20 and 45.
 U.S. Highway 14 between mile markers 166 and 181.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4384 9350 4385 9341 4412 9340 4416 9305
      4367 9306
TIME...MOT...LOC 1336Z 279DEG 28KT 4390 9346 

HAIL...1.00IN
WIND...<50MPH
 
$$
3 follow-up statements
486 
WWUS53 KMPX 101352
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
852 AM CDT Mon Aug 10 2020

MNC047-147-101415-
/O.CON.KMPX.SV.W.0118.000000T0000Z-200810T1415Z/
Freeborn MN-Steele MN-
852 AM CDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR NORTHEASTERN FREEBORN AND STEELE COUNTIES...

At 851 AM CDT, a severe thunderstorm was located over Ellendale, or
13 miles south of Owatonna, moving east at 35 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Owatonna, Blooming Prairie, Ellendale, Geneva, Hollandale, Merton,
Hope, Steele Center and Bixby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4381 9335 4385 9339 4403 9335 4415 9314
      4416 9305 4369 9306
TIME...MOT...LOC 1351Z 275DEG 30KT 4389 9326 

HAIL...1.00IN
WIND...<50MPH
 
$$
820 
WWUS53 KMPX 101359
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
859 AM CDT Mon Aug 10 2020

MNC047-147-101415-
/O.CON.KMPX.SV.W.0118.000000T0000Z-200810T1415Z/
Freeborn MN-Steele MN-
859 AM CDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR NORTHEASTERN FREEBORN AND SOUTHEASTERN STEELE COUNTIES...

At 858 AM CDT, a severe thunderstorm was located near Geneva, or 14
miles south of Owatonna, moving east at 30 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Blooming Prairie, Ellendale, Geneva, Steele Center and Bixby. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4383 9329 4387 9332 4396 9331 4401 9323
      4404 9305 4377 9306
TIME...MOT...LOC 1358Z 279DEG 28KT 4388 9318 

HAIL...1.00IN
WIND...<50MPH
 
$$
740 
WWUS53 KMPX 101404
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
904 AM CDT Mon Aug 10 2020

MNC047-147-101414-
/O.CAN.KMPX.SV.W.0118.000000T0000Z-200810T1415Z/
Freeborn MN-Steele MN-
904 AM CDT Mon Aug 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FREEBORN AND
SOUTHEASTERN STEELE COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
The Twin Cities.

LAT...LON 4383 9329 4387 9332 4396 9331 4401 9323
      4404 9305 4377 9306
TIME...MOT...LOC 1403Z 279DEG 28KT 4387 9311 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 5:58 AM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Aug 10, 5:58 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
558 AM CDT Mon Aug 10 2020

.UPDATE...For 12Z Aviation discussion below

&&

.SHORT TERM...(Today through Tuesday)
Issued at 349 AM CDT Mon Aug 10 2020

Large hail, heavy rainfall, and wind-producing storms that formed
ahead of an approaching cold front (and provided an impressive
lightning show for parts of the area Sunday night) will continue
to develop east/southeast early this morning, riding along the
instability gradient along the MN/WI border. By mid-morning the
severe threat will have diminished, but a few showers could
persist along the Iowa border. Drier air works into the area this
afternoon bringing clearing skies, and reducing dewpoints into the
40s and 50s. High temperatures today will be a few degrees cooler
than climatological normals, with highs in the 75-80 degree
range. Lows tonight will be pleasant in the low to mid 50s. Dry
weather continues on Tuesday as weak ridging influences the local
weather, although temperatures will moderate several degrees with
highs in the low to mid 80s.

.LONG TERM...(Tuesday night through Sunday)
Issued at 349 AM CDT Mon Aug 10 2020

Semi-zonal flow prevails through much of next week, with
precipitation opportunities supplied by ripples of shortwave
energy in the fast-moving westerly flow. The first of these
chances for showers and thunderstorms arrives Wednesday as return
flow ensues, and then chances persist through the weekend as
western troughing shifts into the north central CONUS.
Temperatures will be near to slightly above normal through the
period.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 558 AM CDT Mon Aug 10 2020

After showers and thunderstorms exit west central Wisconsin (KEAU)
this morning, clearing skies and VFR conditions are expected at
sites through the remainder of the period. Expect northwest winds
with gusts to 20 knots at MN sites this afternoon. Winds will
gradually back to the west then southwest this evening.

KMSP...No concerns.

/OUTLOOK FOR KMSP/
TUE...VFR. Wind SW at 5-10 kt.
WED...VFR. Wind SE at 10 kt.
THU...VFR with MVFR/TSRA possible. Wind SE at 10G20 kt.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
&&

SHORT TERM...LS
LONG TERM...LS
AVIATION...LS
Hazardous weather outlook, Aug 10, 4:24 AM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
424 AM CDT Mon Aug 10 2020

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
110930-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
424 AM CDT Mon Aug 10 2020

This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.

.DAY ONE...Today and Tonight.

Scattered thunderstorms producing large hail, strong winds, and
heavy rainfall will remain possible across east and south central
Minnesota and west central Wisconsin this morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Periodic thunderstorms are possible Wednesday through Saturday.
Severe storms are not expected at this time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed this morning across east
and south central Minnesota and west central Wisconsin.

In the hours before

Special weather statement, Aug 10, 5:21 AM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
521 AM CDT Mon Aug 10 2020

WIZ016-101115-
Rusk-
521 AM CDT Mon Aug 10 2020

...A STRONG THUNDERSTORMS WILL AFFECT RUSK COUNTY...

At 519 AM CDT, a strong thunderstorms were located 3 miles south of
Bruce and 4 miles north of Ladysmith, moving east at 40 mph.

Wind gusts up to 50 mph and nickel size hail are possible with these
storms.

Locations impacted include...
Ladysmith, Bruce, Hawkins, Weyerhaeuser, Sheldon, Tony, Conrath, Glen
Flora, Ingram and Rusk County Airport.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4538 9092 4530 9093 4529 9095 4529 9135
      4548 9146 4565 9113 4563 9067 4538 9068
TIME...MOT...LOC 1019Z 249DEG 33KT 4539 9122
Local storm report, Aug 10, 7:01 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
701 AM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       CHANHASSEN NWS          44.85N 93.56W
08/10/2020  M5.53 INCH       CARVER             MN   OFFICIAL NWS OBS

            24 HOUR RAIN TOTAL.

&&

BPH
Local storm report, Aug 10, 7:29 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
729 AM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       3 NNE SHAKOPEE          44.83N 93.50W
08/10/2020  M4.83 INCH       HENNEPIN           MN   COCORAHS

            COCORAHS STATION MN-HN-16 EDEN PRAIRIE 2WSW.

0700 AM     HEAVY RAIN       1 SSW CHANHASSEN        44.85N 93.55W
08/10/2020  M4.72 INCH       CARVER             MN   COCORAHS

            COCORAHS STATION MN-CV-14 CHANHASSEN 1.0
            ESE.

0700 AM     HEAVY RAIN       1 S EXCELSIOR           44.89N 93.57W
08/10/2020  M4.59 INCH       CARVER             MN   COCORAHS

            COCORAHS STATION MN-CV-40 EXCELSIOR 0.8 S.

0700 AM     HEAVY RAIN       VICTORIA                44.86N 93.66W
08/10/2020  M4.52 INCH       CARVER             MN   PUBLIC

            24 HOUR TOTAL.

0630 AM     HEAVY RAIN       1 NNW CHANHASSEN        44.87N 93.54W
08/10/2020  M4.47 INCH       CARVER             MN   COCORAHS

            COCORAHS STATION MN-CV-39 CHANHASSEN 1.7 NE.

0717 AM     HEAVY RAIN       2 SW EDEN PRAIRIE       44.83N 93.47W
08/10/2020  M4.20 INCH       HENNEPIN           MN   ASOS

            ASOS STATION KFCM EDEN PRAIRIE AP.

0700 AM     HEAVY RAIN       2 SW CHANHASSEN         44.84N 93.55W
08/10/2020  M4.20 INCH       CARVER             MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION CHNM5 CHANHASSEN 2SW.

0700 AM     HEAVY RAIN       1 S VICTORIA            44.85N 93.66W
08/10/2020  M4.16 INCH       CARVER             MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION VCTM5 VICTORIA.

0715 AM     HEAVY RAIN       2 S EDEN PRAIRIE        44.82N 93.44W
08/10/2020  M4.09 INCH       HENNEPIN           MN   MESONET

            MESONET STATION EW8790 WEST BLOOMINGTON.

0700 AM     HEAVY RAIN       2 W EXCELSIOR           44.90N 93.60W
08/10/2020  M3.48 INCH       HENNEPIN           MN   COCORAHS

            COCORAHS STATION MN-HN-298 EXCELSIOR 1.8 W.

0717 AM     HEAVY RAIN       1 NNW PLYMOUTH          45.04N 93.47W
08/10/2020  M3.38 INCH       HENNEPIN           MN   MESONET

            MESONET STATION CW6928 PLYMOUTH.

0700 AM     HEAVY RAIN       2 WSW VICTORIA          44.86N 93.69W
08/10/2020  M3.34 INCH       CARVER             MN   COCORAHS

            COCORAHS STATION MN-CV-22 VICTORIA 1WSW.

0718 AM     HEAVY RAIN       2 SSW VICTORIA          44.85N 93.67W
08/10/2020  M3.27 INCH       CARVER             MN   MESONET

            MESONET STATION FW2164 MINNEAPOLIS.

0500 AM     HEAVY RAIN       2 SW MINNETONKA         44.92N 93.49W
08/10/2020  M3.24 INCH       HENNEPIN           MN   COCORAHS

            COCORAHS STATION MN-HN-156 LAKE MINNETONKA
            1WSW.

0704 AM     HEAVY RAIN       2 WSW VICTORIA          44.86N 93.69W
08/10/2020  M3.22 INCH       CARVER             MN   MESONET

            MESONET STATION EW2706 VICTORIA.

0720 AM     HEAVY RAIN       3 SW MINNETONKA         44.90N 93.49W
08/10/2020  M3.12 INCH       HENNEPIN           MN   MESONET

            MESONET STATION MNNSC 2 SW MINNETONKA.

0716 AM     HEAVY RAIN       3 W BLOOMINGTON         44.83N 93.36W
08/10/2020  M3.08 INCH       HENNEPIN           MN   MESONET

            MESONET STATION FW7881 BLOOMINGTON.

0716 AM     HEAVY RAIN       2 ESE SHAKOPEE          44.78N 93.49W
08/10/2020  M3.08 INCH       SCOTT              MN   MESONET

            MESONET STATION AP074 SHAKOPEE 1NW.

0630 AM     HEAVY RAIN       1 WSW MINNETONKA        44.93N 93.48W
08/10/2020  M3.08 INCH       HENNEPIN           MN   COCORAHS

            COCORAHS STATION MN-HN-36 LAKE MINNETONKA
            AREA.

0600 AM     HEAVY RAIN       2 W NEW HOPE            45.04N 93.42W
08/10/2020  M3.07 INCH       HENNEPIN           MN   COCORAHS

            COCORAHS STATION MN-HN-30 PLYMOUTH 2ENE.

0718 AM     HEAVY RAIN       1 SSW MINNETONKA        44.92N 93.47W
08/10/2020  M3.04 INCH       HENNEPIN           MN   MESONET

            MESONET STATION CW5102 MINNETONKA.

0646 AM     HEAVY RAIN       1 NNE BUFFALO           45.18N 93.87W
08/10/2020  M2.99 INCH       WRIGHT             MN   COCORAHS

            COCORAHS STATION MN-WR-29 BUFFALO 0.5 NW.

0700 AM     HEAVY RAIN       1 WSW BLOOMINGTON       44.82N 93.33W
08/10/2020  M2.93 INCH       HENNEPIN           MN   COCORAHS

            COCORAHS STATION MN-HN-303 BLOOMINGTON 1.1
            SW.

0700 AM     HEAVY RAIN       2 SSE EDINA             44.88N 93.34W
08/10/2020  M2.93 INCH       HENNEPIN           MN   COCORAHS

            COCORAHS STATION MN-HN-242 EDINA 1.4 SE.

0716 AM     HEAVY RAIN       3 ESE EDEN PRAIRIE      44.83N 93.39W
08/10/2020  M2.91 INCH       HENNEPIN           MN   MESONET

            MESONET STATION EW7554 BLOOMINGTON.

0635 AM     HEAVY RAIN       3 WSW LONG LAKE         44.97N 93.62W
08/10/2020  M2.85 INCH       HENNEPIN           MN   COCORAHS

            COCORAHS STATION MN-HN-213 ORONO 1.7 WNW.

0720 AM     HEAVY RAIN       1 WNW EDINA             44.92N 93.38W
08/10/2020  M2.84 INCH       HENNEPIN           MN   MESONET

            MESONET STATION EDNMN 1 WNW EDINA.

0700 AM     HEAVY RAIN       LONG LAKE               44.98N 93.57W
08/10/2020  M2.61 INCH       HENNEPIN           MN   COCORAHS

            COCORAHS STATION MN-HN-6 LONG LAKE 0.2 WSW.

0500 AM     HEAVY RAIN       2 WNW RICHFIELD         44.89N 93.31W
08/10/2020  M2.61 INCH       HENNEPIN           MN   COCORAHS

            COCORAHS STATION MN-HN-78 RICHFIELD 1WNW.

0545 AM     HEAVY RAIN       WATERTOWN               44.97N 93.85W
08/10/2020  M2.53 INCH       CARVER             MN   COCORAHS

            COCORAHS STATION MN-CV-8 WATERTOWN 0.5 NNW.

0700 AM     HEAVY RAIN       3 WSW RICHFIELD         44.87N 93.34W
08/10/2020  M2.51 INCH       HENNEPIN           MN   COCORAHS

            COCORAHS STATION MN-HN-110 EDINA 1SE.

&&

BPH
Local storm report, Aug 10, 7:36 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
736 AM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     TSTM WND GST     2 E RICHFIELD           44.88N 93.23W
08/10/2020  M61 MPH          HENNEPIN           MN   ASOS

            ASOS STATION KMSP MINNEAPOLIS-ST. PAUL AP.

0141 AM     TSTM WND GST     2 SW EDEN PRAIRIE       44.83N 93.47W
08/10/2020  M59 MPH          HENNEPIN           MN   ASOS

            ASOS STATION KFCM EDEN PRAIRIE AP.

0145 AM     TSTM WND GST     2 WSW RICHFIELD         44.86N 93.32W
08/10/2020  M56 MPH          HENNEPIN           MN   MESONET

            MESONET STATION DW1498 EDINA.

1225 AM     HAIL             LORETTO                 45.06N 93.64W
08/10/2020  M2.50 INCH       HENNEPIN           MN   PUBLIC

            .

0945 PM     HAIL             1 S VICTORIA            44.85N 93.65W
08/09/2020  M2.50 INCH       CARVER             MN   PUBLIC

            SOCIAL MEDIA PICTURE OF 2.5 INCH DIAMETER
            HAIL IN VICTORIA.

0245 AM     HAIL             1 NNE BUFFALO           45.19N 93.87W
08/10/2020  M2.00 INCH       WRIGHT             MN   TRAINED SPOTTER

            .

0241 AM     HAIL             BUFFALO                 45.18N 93.88W
08/10/2020  M2.00 INCH       WRIGHT             MN   PUBLIC

            .

1231 AM     HAIL             1 ENE LORETTO           45.06N 93.61W
08/10/2020  M2.00 INCH       HENNEPIN           MN   TRAINED SPOTTER

            .

1203 AM     HAIL             4 SSE BUFFALO           45.13N 93.85W
08/10/2020  M2.00 INCH       WRIGHT             MN   TRAINED SPOTTER

            .

1150 PM     HAIL             BUFFALO                 45.18N 93.88W
08/09/2020  M2.00 INCH       WRIGHT             MN   TRAINED SPOTTER

            .

1148 PM     HAIL             2 NNE MONTROSE          45.09N 93.89W
08/09/2020  M2.00 INCH       WRIGHT             MN   TRAINED SPOTTER

            .

0957 PM     HAIL             2 WSW CHANHASSEN        44.85N 93.56W
08/09/2020  M2.00 INCH       CARVER             MN   OFFICIAL NWS OBS

            2 INCH HAIL AT THE NWS OFFICE.

0158 AM     HAIL             2 ESE EDINA             44.89N 93.32W
08/10/2020  M1.75 INCH       HENNEPIN           MN   PUBLIC

            .

1228 AM     HAIL             1 ENE MAPLE PLAIN       45.01N 93.65W
08/10/2020  M1.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

            .

1225 AM     HAIL             1 N LORETTO             45.07N 93.64W
08/10/2020  E1.75 INCH       HENNEPIN           MN   STORM CHASER

            .

1126 PM     HAIL             1 WSW HANOVER           45.15N 93.69W
08/09/2020  M1.75 INCH       WRIGHT             MN   TRAINED SPOTTER

            .

0945 PM     HAIL             1 SSE VICTORIA          44.85N 93.65W
08/09/2020  M1.75 INCH       CARVER             MN   PUBLIC

            THERE HAS BEEN NUMEROUS REPORTS OF LARGE
            HAIL, UP TO GOLF BALL SIZE FROM VICTORIA,
            EASTWARD TO CHANHASSEN.

0930 PM     HAIL             3 WSW CHANHASSEN        44.84N 93.60W
08/09/2020  M1.75 INCH       CARVER             MN   PUBLIC

            .

0302 AM     HAIL             1 WSW HANOVER           45.15N 93.69W
08/10/2020  M1.50 INCH       WRIGHT             MN   TRAINED SPOTTER

            .

0222 AM     HAIL             2 SW INVER GROVE HEIGHT 44.84N 93.07W
08/10/2020  E1.50 INCH       DAKOTA             MN   PUBLIC

0153 AM     HAIL             RICHFIELD               44.88N 93.29W
08/10/2020  M1.50 INCH       HENNEPIN           MN   TRAINED SPOTTER

0245 AM     HAIL             2 NNE BUFFALO           45.20N 93.87W
08/10/2020  M1.25 INCH       WRIGHT             MN   TRAINED SPOTTER

            .

1030 PM     HAIL             2 W BLOOMINGTON         44.83N 93.34W
08/09/2020  M1.25 INCH       HENNEPIN           MN   PUBLIC

0945 PM     HAIL             3 SW CHANHASSEN         44.83N 93.56W
08/09/2020  M1.25 INCH       CARVER             MN   PUBLIC

            .

0937 PM     HAIL             2 WSW CHANHASSEN        44.85N 93.56W
08/09/2020  M1.25 INCH       CARVER             MN   OFFICIAL NWS OBS

            CONTINUOUS HAIL, THE LARGEST 1.25 INCHES.

0927 PM     HAIL             1 SSW VICTORIA          44.86N 93.66W
08/09/2020  M1.25 INCH       CARVER             MN   NWS EMPLOYEE

            .

0506 AM     HAIL             5 S LEMOND              43.91N 93.39W
08/10/2020  M1.00 INCH       STEELE             MN   TRAINED SPOTTER

            .

0346 AM     HAIL             3 W ORROCK              45.45N 93.79W
08/10/2020  M1.00 INCH       SHERBURNE          MN   PUBLIC

            .

0341 AM     HAIL             1 W ROBBINSDALE         45.03N 93.35W
08/10/2020  M1.00 INCH       HENNEPIN           MN   PUBLIC

            .

0340 AM     HAIL             1 ESE NORTHFIELD        44.45N 93.15W
08/10/2020  E1.00 INCH       RICE               MN   EMERGENCY MNGR

            PEA TO QUARTER SIZE HAIL LASTING 2 MINUTES.

0336 AM     HAIL             2 S OGILVIE             45.80N 93.42W
08/10/2020  M1.00 INCH       KANABEC            MN   TRAINED SPOTTER

            .

0257 AM     HAIL             BUFFALO                 45.18N 93.88W
08/10/2020  M1.00 INCH       WRIGHT             MN   PUBLIC

            .

0217 AM     HAIL             PRIOR LAKE              44.71N 93.43W
08/10/2020  M1.00 INCH       SCOTT              MN   TRAINED SPOTTER

            .

0212 AM     HAIL             3 S EAGAN               44.80N 93.14W
08/10/2020  M1.00 INCH       DAKOTA             MN   TRAINED SPOTTER

            .

1259 AM     HAIL             1 W PLYMOUTH            45.02N 93.48W
08/10/2020  E1.00 INCH       HENNEPIN           MN   TRAINED SPOTTER

            WIND ALSO BLOWING CARTS INTO VEHICLES IN
            PARKING LOT.

1221 AM     HAIL             4 SE BUFFALO            45.14N 93.80W
08/10/2020  E1.00 INCH       WRIGHT             MN   PUBLIC

            .

1208 AM     HAIL             ROCKFORD                45.10N 93.74W
08/10/2020  E1.00 INCH       WRIGHT             MN   PUBLIC

            .

1105 PM     HAIL             1 N ST. MICHAEL         45.22N 93.66W
08/09/2020  M1.00 INCH       WRIGHT             MN   PUBLIC

1035 PM     HAIL             2 SW BLOOMINGTON        44.80N 93.33W
08/09/2020  M1.00 INCH       HENNEPIN           MN   PUBLIC

            SOCIAL MEDIA PICTURE.

1032 PM     HAIL             3 W BLOOMINGTON         44.82N 93.36W
08/09/2020  M1.00 INCH       HENNEPIN           MN   TRAINED SPOTTER

            .

1008 PM     HAIL             1 WNW EDEN PRAIRIE      44.85N 93.47W
08/09/2020  E1.00 INCH       HENNEPIN           MN   TRAINED SPOTTER

            .

0955 PM     HAIL             3 SE CHANHASSEN         44.83N 93.50W
08/09/2020  E1.00 INCH       HENNEPIN           MN   PUBLIC

            SOCIAL MEDIA PICTURE.

1026 PM     HAIL             2 SW BLOOMINGTON        44.81N 93.33W
08/09/2020  E0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

&&
Special weather statement, Aug 10, 7:44 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
744 AM CDT Mon Aug 10 2020

MNZ083-101315-
Blue Earth-
744 AM CDT Mon Aug 10 2020

...A STRONG THUNDERSTORM WILL AFFECT EASTERN BLUE EARTH COUNTY...

At 744 AM CDT, a strong thunderstorm was located near Vernon Center,
or 13 miles southwest of Mankato, moving east at 40 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Mankato, Eagle Lake, Madison Lake, St. Clair, Good Thunder and
Pemberton.

This includes the following highways...
 U.S. Highway 14 between mile markers 135 and 143.
 U.S. Highway 169 between mile markers 42 and 43.

LAT...LON 4394 9412 4407 9416 4424 9382 4424 9377
      4398 9377
TIME...MOT...LOC 1244Z 247DEG 36KT 4401 9415
Special weather statement, Aug 10, 8:03 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
803 AM CDT Mon Aug 10 2020

MNZ084-101330-
Waseca-
803 AM CDT Mon Aug 10 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WASECA COUNTY...

At 803 AM CDT, a strong thunderstorm was located over Pemberton, or
13 miles southeast of Mankato, moving east at 40 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Waseca, Janesville, Waseca Airport, Alma City and Smiths Mill.

This includes U.S. Highway 14 between mile markers 144 and 165.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4398 9377 4416 9377 4417 9341 4393 9341
TIME...MOT...LOC 1303Z 268DEG 34KT 4405 9377

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:52 PM CDTSpecial Weather StatementMPXHennepin23 min
Aug 9, 8:13 PM CDTSpecial Weather StatementMPXHennepin47 min
Aug 9, 8:47 PM CDTSpecial Weather StatementMPXScott88 min
Aug 9, 9:00 PM CDTSpecial Weather StatementMPXScott30 min
Aug 9, 9:21 PM CDTSpecial Weather StatementMPXCarver54 min
Aug 9, 9:30 PM CDTSevere Thunderstorm WarningMPXCarver45 min
Aug 9, 9:39 PM CDTSevere Thunderstorm WarningMPXHennepin, Scott51 min
Aug 9, 10:14 PM CDTSpecial Weather StatementMPXHennepin46 min
Aug 9, 10:27 PM CDTSevere Thunderstorm WarningMPXAnoka, Hennepin, Sherburne, Wright48 min
Aug 9, 10:27 PM CDTSevere Thunderstorm WarningMPXDakota, Hennepin, Scott27 min
Aug 9, 10:48 PM CDTSevere Thunderstorm WarningMPXWright57 min
Aug 9, 11:16 PM CDTSevere Thunderstorm WarningMPXHennepin44 min
Aug 9, 11:40 PM CDTSevere Thunderstorm WarningMPXWright50 min
Aug 9, 11:56 PM CDTSevere Thunderstorm WarningMPXHennepin49 min
Aug 10, 12:28 AM CDTSevere Thunderstorm WarningMPXWright32 min
Aug 10, 12:41 AM CDTSevere Thunderstorm WarningMPXHennepin49 min
Aug 10, 12:42 AM CDTSpecial Weather StatementMPXHennepin63 min
Aug 10, 12:54 AM CDTSevere Thunderstorm WarningMPXCarver, Hennepin51 min
Aug 10, 1:21 AM CDTSevere Thunderstorm WarningMPXDakota, Hennepin, Scott39 min
Aug 10, 1:29 AM CDTSpecial Weather StatementMPXHennepin61 min
Aug 10, 1:48 AM CDTFlash Flood WarningMPXCarver, Hennepin, Scott4 hr
Aug 10, 1:57 AM CDTSevere Thunderstorm WarningMPXDakota, Hennepin, Washington48 min
Aug 10, 2:04 AM CDTSevere Thunderstorm WarningMPXMeeker, Wright26 min
Aug 10, 2:08 AM CDTSevere Thunderstorm WarningMPXRice, Scott37 min
Aug 10, 2:20 AM CDTSevere Thunderstorm WarningMPXDakota, Scott40 min
Aug 10, 2:31 AM CDTSevere Thunderstorm WarningMPXWright44 min
Aug 10, 2:41 AM CDTSevere Thunderstorm WarningMPXDakota, Rice, Scott49 min
Aug 10, 2:43 AM CDTSevere Thunderstorm WarningMPXCarver, Scott32 min
Aug 10, 3:06 AM CDTSevere Thunderstorm WarningMPXAnoka, Hennepin54 min
Aug 10, 3:15 AM CDTSevere Thunderstorm WarningMPXKanabec, Mille Lacs45 min
Aug 10, 3:29 AM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Rice46 min
Aug 10, 3:34 AM CDTSpecial Weather StatementMPXSherburne56 min
Aug 10, 3:46 AM CDTSevere Thunderstorm WarningMPXRice44 min
Aug 10, 3:58 AM CDTSpecial Weather StatementMPXDakota32 min
Aug 10, 4:10 AM CDTSevere Thunderstorm WarningMPXGoodhue, Rice50 min
Aug 10, 4:16 AM CDTSevere Thunderstorm WarningMPXSteele, Waseca59 min
Aug 10, 5:08 AM CDTSevere Thunderstorm WarningMPXFreeborn, Steele, Waseca22 min
Aug 10, 5:27 AM CDTSevere Thunderstorm WarningMPXGoodhue, Rice17 min
Aug 10, 7:44 AM CDTSpecial Weather StatementMPXBlue Earth31 min
Aug 10, 8:03 AM CDTSpecial Weather StatementMPXWaseca27 min
Aug 10, 8:10 AM CDTSevere Thunderstorm WarningMPXWaseca35 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.